Had pins and needles in my hands and feet (sometimes up legs) with pain like fingers in a vice - a lot like toothache in my arms. Started in my hands 6 months ago, then spread to my legs about 3 months ago. Had tests done - bloods including blood sugar, B12 and liver and kidney function - all normal. Then today I saw a neurologist for nerve conduction studies, he only tested my hands but he said they seem fine. I have a follow up appointment tuesday with orthopedics. The pins and needles stopped 2 weeks ago, and now after the NCS today they are back. I cannot find anywhere on the net that says there are any side effects to NCS so has it set it off again is it a coincidence? I am a little confused but I have read that pins and needles can come back when associated with many different diseases or problems. They have set their heart on thinking it is a trapped nerve somewhere but that would not explain why it was so widespread. Any thoughts on this? Thank you.
small fiber nerupathy does not show in EMG (nerve conduction test) and hope you can convince doctors to do that test as that will show if there is small fiber neurpathy.
also many people do not know that the range of B-12 in Eugopean countries and Japan start their low B-12 levels than US does. In those countries they consider anything below 500 B-12 deficiency.
also from what I have read recently is that normal sugar levels may not mean that a person does not have glucose intolerance. The only test that will show that is a two to six hour sugar test: Our results suggest that IGT (impaired glucose tolerance) may cause or contribute to small-fiber neuropathy, which is similar in phenotype to the painful sensory neuropathy commonly encountered in diabetes. Just a thought.
I'm in the UK so I think my b12 level must be fine.
I would like to know if it is common for NCS to set off pins and needles and neuro type pain. I haven't really suffered for 2 weeks and all of a sudden after the NCS it is all back.
Plus he said my NCS and sensory test were fine. So what else could cause these weird sensations? I am confused and getting worried now.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.